Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
rkincaid

Prednisone

Recommended Posts

I have been diagnosed with PD since March, 2011, and I take the following meds (for Parkinsons as well as other conditions):

 

Requip XL 16mg per day

Azilect 1 mg per day

Aspirin 325 mg. per day

Simvastatin 20 mg per day

Synthroid 125 mcg per day

Ambien 10 mg to go to sleep; 10 mg. more in middle of night

Vitamin d 4000/ day

Folguard (Folic acid, B-6, B12)

Calcium Citrate 400/ day

Magnesium 500/ day

 

I recently had back surgery, and the surgeon wants me to take a round of Prednisone for inflammation. Are there any drug interactions with my existing meds? Are there any other reasons not to take prednisone with Parkinson's?

 

Thank you.

Share this post


Link to post
Share on other sites

Thanks for the question, and i have been in your shoes before. So, the only issues I see with taking Prednisone with your meds just has to do with timimg.

Prednisone & Aspirin: Both can be very hard on the stomach. So, you can seperate them by taking them with different meals or, choose your largest meal, eat about half of it , take the aspirin and prednisone, then finish. That way it is surrounded by food and will not upset the stomach.

 

Prednisone & Calcium Citrate: when taken at the same time, the calcium can bind to the predisone and delay the absorbtion of the prednisone. If you seperate them by a few hours, you should be fine.

 

How effective is your regime for you? I see some other possible interactions, such as simvastatin and most other meds you take. Sinve simvastatin is metabolized by the liver, as most of the PD meds are also. Timing is everything when you take them.

Let me know how the rest of your meds are working, maybe we can tweak the timing of some to get greater effectiveness for you. Just let me know the exact times you are taking what medication.

Thanks and heal well my friend.

 

 

I have been diagnosed with PD since March, 2011, and I take the following meds (for Parkinsons as well as other conditions):

 

Requip XL 16mg per day

Azilect 1 mg per day

Aspirin 325 mg. per day

Simvastatin 20 mg per day

Synthroid 125 mcg per day

Ambien 10 mg to go to sleep; 10 mg. more in middle of night

Vitamin d 4000/ day

Folguard (Folic acid, B-6, B12)

Calcium Citrate 400/ day

Magnesium 500/ day

 

I recently had back surgery, and the surgeon wants me to take a round of Prednisone for inflammation. Are there any drug interactions with my existing meds? Are there any other reasons not to take prednisone with Parkinson's?

 

Thank you.

Share this post


Link to post
Share on other sites

Thanks for the question, and i have been in your shoes before. So, the only issues I see with taking Prednisone with your meds just has to do with timimg.

Prednisone & Aspirin: Both can be very hard on the stomach. So, you can seperate them by taking them with different meals or, choose your largest meal, eat about half of it , take the aspirin and prednisone, then finish. That way it is surrounded by food and will not upset the stomach.

 

Prednisone & Calcium Citrate: when taken at the same time, the calcium can bind to the predisone and delay the absorbtion of the prednisone. If you seperate them by a few hours, you should be fine.

 

How effective is your regime for you? I see some other possible interactions, such as simvastatin and most other meds you take. Sinve simvastatin is metabolized by the liver, as most of the PD meds are also. Timing is everything when you take them.

Let me know how the rest of your meds are working, maybe we can tweak the timing of some to get greater effectiveness for you. Just let me know the exact times you are taking what medication.

Thanks and heal well my friend.

 

Many thanks for the reply. I do not know if the drug regimen is working. I have the following symptoms: a tremor in my right hand about 10% of the time; significant reactions (nausea, fatigue) from slowed digestion; a duodenal ulcer; a bad back, even after surgery; the beginnings of some mental slowdown; insomnia, and I had an LAD blockage a year ago, stented. In spite of these problems, life goes on richly. I teach MBA students, do several public speaking gigs a year (mostly on the economy) am active in several organizations, spend quality time with my new wife, my two children and five grandchildren; read extensively; visit and talk with friends on the phone. Walk and exercise a bit.

 

I take the PD drugs around dinner time, ambien at bed time, and the rest in the morning. I would like to cut out some of the drugs: the best candidates are aspirin and simvastatin, since my ticker seems to be ok, and Azilect, since it has limited effectiveness. I could also cut out the calcium since I get plenty of milk products. I could ask the cardio doc if I can resume Plavix in place of aspirin (I took it for a year after the stenting, just completed).

 

I would love to hear your reactions.

Share this post


Link to post
Share on other sites

I think a yearly blood test should be done. This will give more info on cholesterol levels. Simvastatin is the med that really binds liver enzymes, so seperate that from other meds by a few hours.

Trading aspirin for plavix is an expensive exchange. If aspirin is working, stick with it.

I trly think a complete physical and blood test will narrow what to do.

Keep me posted.

 

Many thanks for the reply. I do not know if the drug regimen is working. I have the following symptoms: a tremor in my right hand about 10% of the time; significant reactions (nausea, fatigue) from slowed digestion; a duodenal ulcer; a bad back, even after surgery; the beginnings of some mental slowdown; insomnia, and I had an LAD blockage a year ago, stented. In spite of these problems, life goes on richly. I teach MBA students, do several public speaking gigs a year (mostly on the economy) am active in several organizations, spend quality time with my new wife, my two children and five grandchildren; read extensively; visit and talk with friends on the phone. Walk and exercise a bit.

 

I take the PD drugs around dinner time, ambien at bed time, and the rest in the morning. I would like to cut out some of the drugs: the best candidates are aspirin and simvastatin, since my ticker seems to be ok, and Azilect, since it has limited effectiveness. I could also cut out the calcium since I get plenty of milk products. I could ask the cardio doc if I can resume Plavix in place of aspirin (I took it for a year after the stenting, just completed).

 

I would love to hear your reactions.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×